Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Does Neuropathy Make You Weak

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Right arm weakness

Hi, I have HIV peripheral neuropathy, all extremities. Managed with pain meds and Lyrica. All of a sudden I now have right arm weakness. It feels as though there is a 10 pound weight on my arm. It is hard to raise my arm laterally. Is my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It would be unlikely but possible for the right arm weakness to be due worsening of your generalized neuropathy. I would be more concerned about some form of nerve compression of right arm nerves in neck region or axilla so a full neurologic... Read more »

Muscle weakness and trouble walking

After being diagnosed in 2005 I started taking Atripla in 2006 and have been taking it daily ever since. Last year I began experiencing trouble running. It has progressed since then I now have trouble walking muscle pain and weakness. I've had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy and/or muscle weakness has not yet been clearly identified as complication of long term use of Atripla (9 years in your case) but seems possible(such long term data still remains limited). In the absence of another explantion... Read more »

Lower Extremities Weakness

I have had everything checked out: MRI, EMG, CT, Muscle Enzymes normal, Nerves are ok. Recovering from a case shingles on Right side Neck, arm and chest. My regimen is Fortovase 1600mg and Norvir 200mg once daily, Epivir 150mg and Zerit 40mg BID....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I assume that you have seen an HIV experienced neurologist?? The Zerit could cause a neuropathy but usually one of the tests you mentioned would show something. Have you lost muscle mass at all?? Is your testosterone level OK? Some people are... Read more »

Weaking up to numbness

Hello & thanks for your great job!For the last few months I wake up in the middle of the night due to the numbness in my hands, once I wake up and start moving my hands it goes away, kind of when your leg goes to sleep and after you move it it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
AIDS A3 probably refers to the CDC HIV Classification system. A3 means either asymptomatic or acute HIV infection with CD4 count at some point < 200 cells/mm3. Usually HIV treatment related neuropathy involves the feet/ankles before the hands... Read more »
Connect With Others

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Neuropathy

Posted by Anonymous, 3 Replies
Hi. I was wondering if anyone could help me a few questions I have about PN.

I am experiencing muscle twitches, pretty much anywhere. It hits for a few seconds and will turn up somewhere else minutes/hours down the track. I went to the doctor... Read more »